Q. After meningitis vaccination, I am getting headache with visual aura and dreamy sleep. Please help.

Answered by
Dr. Aida Quka
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on May 29, 2020 and last reviewed on: Jun 10, 2020

Hello doctor,

I have taken meningitis vaccination for visa process. I suffered headache with visual aura with dreamy sleep and less sleep for three months.

I started treatment in India and took Cipralex, and Escitalopram. CT scan was normal. My symptoms relieved for about 80-90%. I gradually tapered off the treatment. Later, mild dreamy sleep problem with mild and sound sensitivity occurs. I did not took any medicine for that. I also suffered from scalp pain in head and treated for three months with Phenergan, and Neocalm plus. I felt only temporary relief.

MRI was done in consultation with neurologist. Results are normal. I was on Cipralex 10 mg, Naproxen sodium 250 mg then gradually tapered. After that I am suffering from dreamy sleep all day and localized head pain episodes 2-3 times in a week when sleep disturbed in the previous night. Meanwhile, I was heavily stressed due to family issues and job pressure. Once again I was prescribed the same medicines but I did not take and tried to control it with yoga and meditation.

I have mild light and sound sensitivity which is quite tolerable. My major problem is disturbed dreamy sleep and episodes of localized head pain in the scalp only. I took vitamin D, B12, calcium for six months. My elevated triglycerides are due to SSRI 230 mg/dl.

At present, I am alright but want to get rid of symptoms. My symptoms are muscle tension and nerve pain. I did eyes test OCT and my eyes are normal.

My questions are even if I am not stressed I do not get dreamless and refreshing sleep why? Which is suitable medicine in general? Can Flunarizine cause more deficiency of calcium as already I am deficient? Cipralex and Esclitopram are habit forming but I was very comfortable with that it causes weight gain and elevation of triglycerides so I tapered off to end. But after some time dreamy sleep and scalp mild pain comes back. What to do? Kindly suggest and advise some medicines.

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Dr. Aida Quka

Neurology
#

Hello,

Welcome to icliniq.com.

Your symptoms seem to be related to tension type headache, which is a benign headache. Light and sound intolerance are features of migraine, but the other symptoms you explain, are more compatible with tension type headache. Nevertheless, I agree with your doctor treatment regarding Escitalopram.

You should know that the sleep disorders are related to different causes depression, daily stress and anxiety, vitamin D deficiency, an abnormal sleep regime, caffeine intake, etc. I would recommend taking Vitamin D if there is low plasma levels of this vitamin.

Regarding your sleep disorder, I would recommend starting Zolpidem for a couple of weeks 10 mg before sleep. You can try half a tablet before going to 10 mg. Melatonine intake can regulate your sleep rhythms too, but it is taken for a more prolonged time than Zolpidem and its effects are lower.

A good sleeping hygiene (sleep always at the same time, avoid straining physical or emotional activities before sleep, avoid caffeine intake) would help too. If all these tips and drugs are not helpful, a prolonged brain EEG (electroencephalogram) during sleep would help diagnose any possible sleeping disorders.

Regarding Flunarizine, I would explain that this is a calcium channel blocker and as such it can interact with calcium or vitamin D in high amounts. But usually it does not affect the calcium levels. You can try taking Escitalopram for three months initially and then try Flunarizine, if no good results on Escitalopram. I would not recommend taking them both initially.

You should know that Escitalopram achieves its effect after three weeks from the starting, and the main changes to be seen are a reduce in the frequency of headaches and also mood changes (optimism).

You can try taking Amitriptyline too, if you do not have any symptoms relief after the first month on Escitalopram. It can be really helpful with the sleep too. All the drugs have some adverse effects, but the benefits are higher.

I hope this helps.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Will taking Xanax regularly for longer period cause withdrawal effect?

Query: Hello doctor, I am 51 years old female and suffering from anxiety for decades. Recently it became debilitating, and I ended up in the ER and had an EKG because of heart palpitations. My doctor prescribed me 10 mg of Escitalopram and 1.5 mg of Xanax. The Xanax was supposed to be taken as needed, bu...  Read Full »

My sister has a headache that does not subside with pain medications. Please help.

Query: Hello, My sister has headaches from the last six months. Earlier, it was random, but from the last two months, it is continuous. The MRI is normal and no medicines are working. Please help.  Read Full »

My friend is frequently suffering from an ear pain. What could be the cause?

Query: Hello doctor, My friend is frequently suffering from an outer ear pain these days. She told me that since she tends to catch a cold, it might be due to that. I fixed an appointment with an ENT yesterday, but surprisingly he told that she does not have any issues with her ear, nose, and throat. It m...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.